|Bad Reaction to Bactrim
Jan 17, 2000
I recently took bactrim to get rid of PCP; it worked fine. Then about 10 days afterward, I started bactrim prophylaxis. This was yesterday - I took only one pill and came down with unbeleivable flu-like symptoms: extreme fatique, dizziness, could barely even sit up. Had to stay home from work today. Is this normal? Can I "build up" (desensitize) to avoid this? I want to keep taking bactrim if possible as I understand it's the best prophylaxis. I guess I had these side effects before, but just thought it was from being ill from the PCP itself. Please Help!
Response from Dr. Feinberg
Your symptoms do not sound like the usual ones for a reaction to Bactrim. You may just have been unlucky enough to have picked up another germ after you recovered fromm PCP. You can, with your doctor's knowledge, start taking Bactrim again and see what happens. If the same symptoms come back, then you may have had an unusual reaction. Some docotrs believe in "desensitization" for Bactrim and others don't; there is no final word on this. But if you can't take Bactrim, you can try dapsone, another reasonable way to prevent PCP.
Atovaquone and PCP prophylaxis
- Odds Of Infection Masturbation With Saliva
- Probability Of Getting HIV From Condom Inside Out
- Burning Penis After Oral Sex Hooker What Are The Chances Of HIV
- Itchy Skin After Touching A Bloody Scab Sign Of HIV AIDS
- Pain In Penis After Anal Sex What Are The Chances Of HIV
- Sore Throat After Vaginal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.